Missouri, 2015Winter Storm in Missouri, February 20 to 21, 2015
February 20 to 21, 2015 · NWS SGF · 18 events in 18 counties and zones
Winter storm brought significant accumulations of freezing rain and sleet to southern Missouri. Sleet accumulations ranged up to around one tenth of an inch with freezing rain accumulations of one tenth to one third of an inch.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winter storm brought significant accumulations of freezing rain and sleet to southern Missouri. Sleet accumulations ranged up to around one tenth of an inch with freezing rain accumulations of one tenth to one third of an inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 20, 5:17 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 20, 5:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CST Fri Feb 20 2015
.SHORT TERM...(This Evening through Saturday)
Issued at 256 PM CST FRI FEB 20 2015
Freezing drizzle, freezing rain, and sleet have slowly increased in
coverage this afternoon across the area as the low level jet begins
to ramp up. We should continue to see an increase in both coverage
and intensity through the evening hours as lift becomes stronger and
better organized.
As is often the case around here, precipitation type and associated
impact will all hinge on a degree or two difference in temperature.
As of 2 PM, the surface freezing line stretched from near Clinton to
Monett to just west of Harrison, AR. The freezing line should
advance a bit more to the east, likely reaching the Highway 13
corridor by early evening. Where temperatures are at/below
freezing, freezing drizzle, freezing rain, and sleet can be
expected. As precipitation becomes more convective in nature this
evening, some increase in sleet is expected, and it's quite
possible that some areas could pick up a half inch or so of sleet,
along with freezing rain. A few thunderstorms will be possible
across southern Missouri, with model guidance continuing to hint
at a few hundred Joules/KG of CAPE making it as far north as
Highway 60. For those areas where temperatures do warm above
freezing this afternoon, just rain/drizzle can be expected.
The heaviest period of freezing and frozen precipitation will be
from early to mid evening through the overnight hours, with the area
of greatest concern across the eastern Ozarks. A quarter inch of
freezing rain, along with a half inch or so of sleet, appears
probable across this area. While it doesn't look like freezing rain
accumulations will be high enough to cause widespread power/tree
issues, travel will likely be impacted considerably across the area
as roads become glazed over. With confidence increasing in somewhat
higher ice amounts, along with accumulating sleet, will be going
ahead and upgrading the Advisory to a Winter Storm Warning for the
eastern two tiers of counties in our CWA (Maries to Pulaski to Texas
to Howell, and east). The Advisory will continue unchanged for most
of the remainder of the CWA. The only exception will be far
southeastern Kansas and extreme southwestern Missouri, where
temperatures have already warmed above freezing.
Overall ice amounts through tonight will range from a glaze to tenth
of an inch across the western portions of the Advisory, to as much
as a quarter inch over the eastern Ozarks (where the Warning will be
in effect). The western portion of the Advisory will be particularly
interesting, and folks should be prepared for significant changes in
road conditions over short distances. Up to a half inch of sleet
can also be expected where temperatures are at or below freezing.
Continued warm air advection in the low levels should allow the
freezing line to lift north through the remainder of the CWA by mid
day Saturday, changing precipitation to all rain. Will maintain the
14Z expiration on the WSW for now, though it's possible we may
eventually need to extend things just a bit over Central Missouri.
Precipitation will start to come to an end by Saturday afternoon,
likely as a rain/snow mix. No significant accumulations are
expected from that round of precipitation.
.LONG TERM...(Saturday Night through Friday)
Issued at 256 PM CST FRI FEB 20 2015
Colder than normal temperatures are expected for this time period
with persistent eastern Pacific upper level ridging/NOAM troughing
allowing cold air to move south downstream from Canada into the
central and eastern CONUS. While no major precip makers are
indicated by guidance, jet streaks/small scale shortwaves may affect
the area at times with light snow/wintry precip.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 513 PM CST FRI FEB 20 2015
IFR conditions starting to develop at the terminals and are
expected to continue through the period. Scattered areas of
freezing drizzle are also starting to occur and as low level jet
develops will see drizzle become freezing rain. JLN may see mostly
rain with temperatures holding slightly above freezing, however
expecting SGF/BBG to remain freezing rain. Cold front will push
through the area with wind changing to northwest on Saturday
morning. Precipitation should come to an end from west to east by midday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WARNING until 9 AM CST Saturday FOR MOZ058-070-071-
082-083-097-098-106.
WINTER WEATHER ADVISORY until 9 AM CST Saturday FOR MOZ055>057-
066>069-077>081-089>092-094>096-102>105.
KS...WINTER WEATHER ADVISORY until 9 AM CST Saturday FOR KSZ073.
&&
SHORT TERM...Boxell
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Feb 20, 3:52 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CST FRI FEB 20 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-212200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
352 PM CST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED FLOODING RISK.
LIMITED LIGHTNING RISK.
ELEVATED ICE ACCUMULATION RISK.
LIMITED SLEET RISK.
DISCUSSION...
FREEZING RAIN AND DRIZZLE ALONG WITH OCCASIONAL SLEET SHOWERS WILL
BECOME MORE WIDESPREAD EARLY THIS EVENING AND CONTINUE OVERNIGHT.
SOME ICE ACCUMULATION IS EXPECTED IN COUNTIES ALONG AND EAST OF A
LINE FROM FORT SCOTT KANSAS TO MOUNT VERNON TO CASSVILLE. THE BEST
CHANCES FOR ICE WILL OCCUR EAST OF MISSOURI HIGHWAY 13 WITH THE
HIGHEST AMOUNTS EXPECTED OVER PARTS OF CENTRAL AND SOUTH CENTRAL
MISSOURI WHERE A QUARTER OF AN INCH OF ICE WILL BE POSSIBLE FROM
ROLLA SOUTH TO THE EMINENCE AREA.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING THROUGH
EARLY SATURDAY MORNING MAINLY AND SOUTH OF I-44. POCKETS OF HEAVY
RAINFALL WILL OCCUR DURING THIS TIME. MELTED SNOW...RAINFALL...AND
POOR DRAINAGE DUE TO FROZEN GROUND MAY LEAD TO SOME LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PRECIPITATION IS EXPECTED TO GRADUALLY CHANGE TO ALL RAIN AS
TEMPERATURES WARM ON SATURDAY...BUT SOME ROADS OVER CENTRAL
MISSOURI MAY STILL BE SLICK DUE TO LINGERING COLD AIR. RAIN MAY
BRIEFLY CHANGE BACK TO SNOW AND FLURRIES SATURDAY EVENING BUT NO
FURTHER SIGNIFICANT ACCUMULATION IS EXPECTED SATURDAY NIGHT.
UNSEASONABLY COLD TEMPERATURES ARE EXPECTED FOR NEXT WEEK WITH
WIND CHILL VALUES NEAR ZERO AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Feb 20, 6:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FREEZING RAIN LEBANON 37.68N 92.66W
02/20/2015 E0.00 INCH LACLEDE MO EMERGENCY MNGR
GLAZE OF ICE.
&&
LINDENBERGLocal storm report, Feb 20, 6:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FREEZING RAIN GRAVOIS MILLS 38.31N 92.83W
02/20/2015 E0.00 INCH MORGAN MO TRAINED SPOTTER
FREEZING DRIZZLE WITH A GLAZE OF ICE REPORTED.
0605 PM FREEZING RAIN 3 NE FAIR GROVE 37.41N 93.11W
02/20/2015 E0.00 INCH GREENE MO TRAINED SPOTTER
FREEZING DRIZZLE WITH A GLAZE ON ELEVATED SURFACES.
&&
RFRYELocal storm report, Feb 20, 6:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM FREEZING RAIN STRAFFORD 37.27N 93.12W
02/20/2015 E0.00 INCH GREENE MO EMERGENCY MNGR
GLAZE OF ICE REPORTED.
&&
RFRYELocal storm report, Feb 20, 6:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FREEZING RAIN 6 WNW SPRINGFIELD 37.23N 93.39W
02/20/2015 E0.00 INCH GREENE MO NWS EMPLOYEE
GLAZE OF ICE AT THE NWS OFFICE.
&&
RFRYEWinter Storm, Shannon
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Shannon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Ozark
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Ozark forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Taney
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Taney forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Webster
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Webster forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Stone
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Stone forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Lawrence
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Lawrence forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Christian
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Christian forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Douglas
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Howell
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Howell forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Barry
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Barry forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Greene
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Wright
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Wright forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Texas
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Texas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Pulaski
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Pulaski forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Phelps
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Phelps forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Dent
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Dent forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Laclede
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Laclede forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
Winter Storm, Oregon
- When
- February 20, 7:00 PM CST to February 21, 10:00 AM CST
- Where
- Oregon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
Winter storm brought significant amounts of freezing rain to portions of southern Missouri with ice accretion up to around one quarter of an inch.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Tennessee, February 20 to 21, 20152 deaths · 2 injured · 21 events
- Winter Weather in Mississippi, February 20 to 21, 20152 deaths · 1 injured · 22 events
- Winter Storm and Flooding in Tennessee, February 20 to 21, 2015$63 million · 29 events
- Winter Storm and Flood in Kentucky, February 20 to 25, 20151 death · 3 injured · $8,000 · 27 events
- Ice Storm and Winter Weather in Tennessee, February 20 to 21, 20151 death · 6 events
- Winter Weather in Arkansas, February 20, 2015$780,000 · 18 events
- Winter Storm and Heavy Rain in Missouri, February 20 to 21, 20151 injured · $204,000 · 12 events
- Winter Storm in Illinois, February 20 to 21, 2015$150,000 · 19 events
- Winter Storm and Heavy Rain in Indiana, February 20 to 21, 2015$100,000 · 7 events
- Ice Storm and Winter Storm in Kentucky, February 20 to 22, 2015$12,000 · 45 events
- Winter Weather in Ohio, February 20, 201529 events
- Winter Weather in Alabama, February 20, 20151 injured · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556132, 556133, 556134, 556136, 556137, 556139, 556140, 556141, 556142, 556143, 557341, 557342, 557343, 557344, 557345, 557346, 557347, 557348.